Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 17, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 30, 2022, 2:42 AM CDT for 11 counties in Kansas. It took effect at Apr 30, 2022, 6:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2022, 2:42 AM CDT (07:42 UTC)
- In effect from
- Apr 30, 2022, 6:00 AM CDT
- Expired
- Apr 30, 2022, 6:58 PM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031 WWUS73 KICT 300742 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 242 AM CDT Sat Apr 30 2022 KSZ032-033-047>050-302145- /O.NEW.KICT.WI.Y.0017.220430T1100Z-220501T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, and Sterling 242 AM CDT Sat Apr 30 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline and Rice Counties. * WHEN...From 6 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured light weight objects and make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ051>053-067-068-302145- /O.NEW.KICT.WI.Y.0017.220430T1600Z-220501T0000Z/ McPherson-Marion-Chase-Reno-Harvey- Including the cities of McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 242 AM CDT Sat Apr 30 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...McPherson, Marion, Chase, Reno and Harvey Counties. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured light weight objects and make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
610 WWUS73 KICT 302049 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 349 PM CDT Sat Apr 30 2022 KSZ032-033-047>053-067-068-010000- /O.CON.KICT.WI.Y.0017.000000T0000Z-220501T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 349 PM CDT Sat Apr 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Central Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured light weight objects and make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
261 WWUS73 KICT 302358 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 658 PM CDT Sat Apr 30 2022 KSZ032-033-047>053-067-068-010100- /O.CAN.KICT.WI.Y.0017.000000T0000Z-220501T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 658 PM CDT Sat Apr 30 2022 ...WIND ADVISORY IS CANCELLED... Winds have begun to weaken this evening, so the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 30, 12:46 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 30, 12:46 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1246 AM CDT Sat Apr 30 2022 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Monday night) Issued at 256 PM CDT Fri Apr 29 2022 Convective trends/severe mode the main concern/challenge this evening. Little change from previous thinking/discussions, as warm sector continues to destabilize with dry-line (DL) at 19z starting to mix eastward from GBD to just east of PTT/P28 line. So, expect the DL focus to be situated just west of the I-135 corridor in the 21z-00z time frame where 2500-3000 j/kg MLCape should reside with weakening inhibition. IF DL convection can develop, then very favorable bulk shear of 45-50 kts normal to the DL, around 100 j/kg 0-3km Cape and increasing low level helicity with backing near surface flow toward around 00z will support supercells with potential for significant large hail and tornadoes across south central Kansas into the Flint Hills through early this evening. Otherwise, there remains rather high confidence in quasi-linear strong to severe convection as the cold front merges with the DL late this evening/tonight as it progresses eastward from the I- 135 corridor across the Flint Hills into southeast Kansas. This will pose mainly a damaging wind threat with some potential for marginally large hail early on. A drier and cooler regime will follow on Saturday as the upper low deepens over the Upper Midwest. Some diurnally enhanced stratocu could drift over portions of central and eastern Kansas with gusty northwest winds diminishing late in the day. Dry weather expected on Sunday with return southerly flow and mild/near seasonal temperatures. Sunday night-Monday: Strong low level moisture transport Sunday night may result in moderate instability with sufficient cloud bearing shear for strong storms with potential MCS moving across southern Kansas. Then on Monday the warm front will bow northward putting at least portions of southern and eastern Kansas in the very moist unstable warm sector ahead of another vigorous upper trof moving into the central Plains. Of course the NAM is more bullish with the Sunday night-Monday scenario over the GFS. Nonetheless, another dry-line/cold frontal merger scenario looks to evolve along/east of I- 135 in the late afternoon/evening with higher probability of severe wind/squall line, though conditional chances again for somewhat more isolated storms/supercells across far southern Kansas or more probable northern Oklahoma at the moment. Darmofal .LONG TERM...(Tuesday through Friday) Issued at 256 PM CDT Fri Apr 29 2022 A more typical active Spring-time pattern will prevail next week. Another upper low will be somewhat slower to progress eastward from the western conus into the Plains Wednesday into Thursday. The medium range ensemble members show some variance late in the week, so confidence is lower especially on PoP trends. KED && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1243 AM CDT Sat Apr 30 2022 Line of strong thunderstorms will exit southeast Kansas by 08z, with clearing skies in its wake. Strong and gusty west/northwest winds will prevail Saturday, strongest across central and north- central Kansas, where gusts could reach 35-40 kts. && .FIRE WEATHER... Issued at 256 PM CDT Fri Apr 29 2022 Gusty northwest winds on Saturday will result in very high grassland fire danger from late morning through the afternoon across portions of central Kansas, mainly west of highway 14. Otherwise, fire weather concerns are expected to be low to moderate Sunday into next week with periodic chances for widespread wetting rains. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 52 74 46 75 / 50 0 0 0 Hutchinson 51 73 44 74 / 30 0 0 10 Newton 51 72 45 74 / 60 0 0 0 ElDorado 51 73 46 74 / 70 0 0 0 Winfield-KWLD 51 75 46 76 / 50 0 0 0 Russell 48 71 42 74 / 30 10 0 10 Great Bend 49 72 42 74 / 20 0 0 10 Salina 51 72 44 74 / 40 10 0 10 McPherson 50 72 44 73 / 30 0 0 10 Coffeyville 55 75 48 76 / 90 10 0 0 Chanute 54 73 47 75 / 100 10 0 0 Iola 54 72 47 73 / 100 10 0 0 Parsons-KPPF 55 74 47 75 / 90 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KED LONG TERM...KED AVIATION...ADK FIRE WEATHER...KED
Hazardous weather outlook, Apr 29, 11:30 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1130 PM CDT Fri Apr 29 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010430- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1130 PM CDT Fri Apr 29 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A line of thunderstorms will move across southeast Kansas tonight with damaging winds up to 60 mph, and hail up quarter size. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very high grassland fire danger is expected Saturday from late morning through the afternoon across portions of central Kansas, mainly along and west of highway 14. There is a good chance for thunderstorms Sunday night through Monday night. Some of these storms could be strong to severe. Periodic chances for storms will exist Wednesday into Thursday with some potential for at least strong to marginally severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Apr 30, 1:50 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
150 AM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM NON-TSTM WND GST SALINA MUNICIPAL AIRPOR 38.79N 97.64W
04/29/2022 M79 MPH SALINE KS ASOS
DELAYED REPORT.
&&
ADKLocal storm report, Apr 30, 1:57 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM NON-TSTM WND GST RUSSELL AIRPORT 38.87N 98.81W
04/29/2022 M90 MPH RUSSELL KS ASOS
DELAYED REPORT.
&&
ADKLocal storm report, Apr 30, 2:01 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
201 AM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM NON-TSTM WND GST ELLSWORTH AIRPORT 38.75N 98.23W
04/29/2022 M66 MPH ELLSWORTH KS AWOS
DELAYED REPORT.
&&
ADKLocal storm report, Apr 30, 2:05 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 AM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM NON-TSTM WND GST HUTCHINSON AIRPORT 38.07N 97.86W
04/29/2022 M62 MPH RENO KS ASOS
DELAYED REPORT.
&&
ADKLocal storm report, Apr 30, 2:07 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 AM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM NON-TSTM WND GST LYONS AIRPORT 38.34N 98.23W
04/29/2022 M64 MPH RICE KS AWOS
DELAYED REPORT.
&&
ADKLocal storm report, Apr 30, 2:09 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM NON-TSTM WND GST ELLSWORTH AIRPORT 38.75N 98.23W
04/29/2022 M74 MPH ELLSWORTH KS AWOS
CORRECTS PREVIOUS REPORT OF 66 MPH.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:00 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 14 min |
| Apr 29, 7:16 PM CDT | Special Weather Statement | ICT | Chase | 59 min |
| Apr 29, 7:21 PM CDT | Special Weather Statement | ICT | Sedgwick | 54 min |
| Apr 29, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 31 min |
| Apr 29, 7:29 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Marion | 16 min |
| Apr 29, 7:32 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 43 min |
| Apr 29, 8:00 PM CDT | Tornado Warning | ICT | Marion | 45 min |
| Apr 29, 8:04 PM CDT | Dust Storm Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more | 56 min |
| Apr 29, 8:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 53 min |
| Apr 29, 8:10 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 50 min |
| Apr 29, 8:16 PM CDT | Tornado Warning | ICT | Harvey, Marion | 29 min |
| Apr 29, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 18 min |
| Apr 29, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 62 min |
| Apr 29, 8:32 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 43 min |
| Apr 29, 8:33 PM CDT | Tornado Warning | ICT | Greenwood | 42 min |
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 39 min |
| Apr 29, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 46 min |
| Apr 29, 8:51 PM CDT | Tornado Warning | ICT | Butler | 54 min |
| Apr 29, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 52 min |
| Apr 29, 9:11 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 49 min |
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 30 min |
| Apr 29, 9:30 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 24 min |
| Apr 29, 9:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 54 min |
| Apr 29, 9:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 66 min |
| Apr 29, 10:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 28 min |
| Apr 29, 10:16 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 59 min |
| Apr 29, 10:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood, Sumner | 65 min |
| Apr 29, 10:34 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 26 min |
| Apr 29, 10:49 PM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 41 min |
| Apr 29, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Sumner | 57 min |
| Apr 29, 11:39 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Wilson | 66 min |
| Apr 30, 12:19 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 41 min |
| Apr 30, 12:53 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 82 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.